Reply To: Vyvanse increasing blood pressure

#178679
Jonkahn68
Participant

I too have been on Vyvanse for several years. I started with adderall (2006), then switched to Vyvanse, and have been on Vyvanse for 6 – 7 years. My blood pressure went from 120/78 to 139/88 (average), immediately after I started taking ADHD medication. Lately, my blood pressure has crept up into the high 140’s/low 90’s. I have completely cut out caffeine (1 year now), cut way back on red meat (1 – 2 times/week), and I have stopped adding salt to my food, or eating salty snacks. My BP has not been affected by any of those measures. FYI for caffeine users – Caffeine will cause a drastic, short term spike in blood pressure after use, so if you take your BP after your morning coffee, you will likely be shocked. My psychiatrist also told me that caffeine reduces the effectiveness of the Vyvanse. I have actually gone from 70mg/day about 18 months ago, down to 40mg/day, now. Reducing the dosage also did not reduce the blood pressure. I have resisted taking BP medication (one more pill to take), but nothing else appears to be helping. I believe I will finally go to the doctor for the blood pressure, after reading some of the other posts.